MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number A1040-200
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous, mildly calcified de novo popliteal artery.During the first inflation of a 4.0x200mm armada 14 balloon dilatation catheter at 14 atmospheres, contrast was found leaking at the connection of the hub and the proximal shaft.When removing the balloon, the hub separated completely from the proximal shaft.A 4.0x200mm armada 18 balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
G9: exemption number e2019001 permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.A visual inspection was performed on the returned device and the reported separation was confirmed.The reported leak was unable to be confirmed due to the separation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other similar incidents reported for this lot.Factors that may contribute to leaks include, but are not limited to, manufacturing, damage to the sidearm or damage inflation lumen or a loose connection between the hub or inflation device.The investigation was unable to determine a conclusive cause for the reported leak at the hub.Although a conclusive cause for the reported leak was not identified and resistance during retraction was not reported, it is likely that during retraction the balloon catheter encounter some resistance with the anatomy and/or other devices used causing stretching to the inner member resulting in the inner and outer member separation at the hub.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9173016
Report Number2024168-2019-12461
Device Sequence Number2819645
Product Code DQY
UDI-Device Identifier08717648155895
UDI-Public08717648155895
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue NumberA1040-200
Device Lot Number8062641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date10/09/2019
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HT COMMAND ES 190CM; PPAK 20/30 W/ COPILOT